MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-140
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Pain (1994); Metal Related Pathology (4530)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient called and reported; i had a stryker hip prosthesis put in around nine years ago (b)(6) 2014 and it was a recall in several countries but not necessarily our country a stryker v40, stryker accolade #2 metal on metal.I had to have it taken out and another one put in on (b)(6) 2025.I was never alerted by the doctor, hospital or stryker that there was a problem with this prosthesis and i had a pseudo tumor cyst.It took me probably a year before i realized how bad there was metal leaking into my bloodstream chromium and cobalt.I would appreciate a call back from stryker to answer some of my questions and see if we have a case to at least get reimbursement for the money that we had to put out on our own to get this redone and i mean we're not even talking about all the pain and problems we had for about a year before we realized it was what it was.Right hip.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding altr and wear/metallosis involving a metal head was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a primary right total hip arthroplasty since i was able to review x-rays with the implant in place.I can also confirm that the patient underwent revision surgery since i was able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of metallosis, elevated ion levels and trunnionosis are multifactorial including surgical technique, especially in the way the femoral head and femoral trunnion are prepared, patient factors including lifestyle, activity level and bmi, and implant factors." product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to elevated cobalt and chromium levels and altr.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a primary right total hip arthroplasty since i was able to review x-rays with the implant in place.I can also confirm that the patient underwent revision surgery since i was able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of metallosis, elevated ion levels and trunnionosis are multifactorial including surgical technique, especially in the way the femoral head and femoral trunnion are prepared, patient factors including lifestyle, activity level and bmi, and implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Correction: a2, d6a.

Brand Name
V40 COCR LFIT HEAD 40MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23300516
Report Number0002249697-2025-01081
Device Sequence Number13243333
Product Code JDI
UDI-Device Identifier07613327032727
UDI-Public07613327032727
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number6260-9-140
Device Lot NumberMNAAEV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight63 KG